Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Taking othro cyclen and had breakthrough bleeding. Had unprotected sex and took plan b. Bleeding even after periods. Continue birth control?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12423 Questions
Question
I've been taking the birth control pill othro cyclen lo, when first taking it I had breakthrough bleeding a week before my scheduled period. I had stopped taking them for a while because I wasn't having sex. On September 29th me and my boyfriend had unprotected sex and the next day and took a plan b emergency pill and the same night I started back taking my birth control. A week later I had light on and off bleeding. The next week I started bleeding more like my regular period it's been 2 and a half weeks and I'm still bleeding is it the hormones of the two pills together messing with my cycle? When will it stop? Should I continue to take my birth control? Please help!!!
Posted Wed, 13 Nov 2013 in Pregnancy
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Seems to be due to hormonal disturbance.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The irregular bleeding that you are having can be due to mixing of the hormones. Starting the birth control pill in the middle of the cycle is never recommended. Dysfunctional uterine bleeding is also a possibility as the bleeding is persistent for more than two weeks.
The management of this condition would require treatment with progesterone to stabilize the endometrium and reduce bleeding along with hemostatic agents like ethamsylate or tranexaemic acid . Stopping the birth control pill can cause a further increase in the bleeding.
You might consult your gynecologist who can initiate the proper therapy.
Meanwhile start taking iron supplements to combat excessive blood loss from your body.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Taking othro cyclen and had breakthrough bleeding. Had unprotected sex and took plan b. Bleeding even after periods. Continue birth control? 17 minutes later
Is there anything I can do to stop the bleeding? I'm also at the end of my birth control pack should I continue with a new pack
When should I start my birth control pill again?
 
 
Answered by Dr. Rakhi Tayal 25 minutes later
Brief Answer:
Continue with the next pack of pills.

Detailed Answer:
Hello.
Thanks for writing again.
You need to consult your gynecologist for proper prescription medicines to stop the bleeding. Till then continue with the next pack of pills without a pill free period.
Hope my answer is helpful.
If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health.
Regards
Above answer was peer-reviewed by
 
Follow-up: Taking othro cyclen and had breakthrough bleeding. Had unprotected sex and took plan b. Bleeding even after periods. Continue birth control? 6 minutes later
Should I start a new pack of pills immediately? Do you think the bleeding will stop soon if it does should I still go to the doctor?
 
 
Answered by Dr. Rakhi Tayal 23 hours later
Brief Answer:
Yes. You can start the new pack next day.

Detailed Answer:
You can start with the new pack immediately. Since you are bleeding for last two and a half weeks, the bleeding is not likely to stop with the pills alone. You need prescription medicines.
If the bleeding stops then you can avoid going to a gynecologist.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor